Mathematical Research Letters

Volume 19 (2012)

Number 5

Representing homology classes by symplectic surfaces

Pages: 1021 – 1024

DOI: http://dx.doi.org/10.4310/MRL.2012.v19.n5.a5

Author

M. J. D. Hamilton (Fachbereich Mathematik, Universität Stuttgart, Germany)

Abstract

We derive an obstruction to representing a homology class of a symplectic 4-manifold by an embedded, possibly disconnected, symplectic surface.

Keywords

4-manifold, symplectic, branched covering

2010 Mathematics Subject Classification

Primary 57R17. Secondary 57N13, 57N35.

Full Text (PDF format)